Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 158, NWS Tallahassee, FL

June 21, 2015Bay County, Gulf County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2015, 2:55 PM CDT for Bay County, Gulf County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2015, 2:55 PM CDT (19:55 UTC)
Expired
Jun 21, 2015, 3:30 PM CDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Gulf County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1467 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WUUS52 KTAE 211955
SVRTAE
FLC005-045-212045-
/O.NEW.KTAE.SV.W.0158.150621T1955Z-150621T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM CDT SUN JUN 21 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
  EAST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 345 PM CDT

* AT 255 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CALLAWAY...AND
  MOVING SOUTH AT 10 MPH.

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN GULF AND EAST CENTRAL BAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.

&&

LAT...LON 3021 8555 3025 8546 3014 8532 3007 8547
TIME...MOT...LOC 1955Z 344DEG 7KT 3021 8546 

$$

11-MOORE
1 follow-up statement
279 
WWUS52 KTAE 212030
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM CDT SUN JUN 21 2015

FLC005-045-212040-
/O.CAN.KTAE.SV.W.0158.000000T0000Z-150621T2045Z/
GULF FL-BAY FL-
330 PM CDT SUN JUN 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GULF AND EAST
CENTRAL BAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3021 8555 3025 8546 3014 8532 3007 8547
TIME...MOT...LOC 2028Z 344DEG 7KT 3014 8544 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:23 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 21, 2:23 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT SUN JUN 21 2015

.NEAR TERM [THROUGH TONIGHT]...

WITH STACKED HIGH PRESSURE OVER THE NORTHERN GULF COAST, THE SEA-
BREEZE FRONT WILL BE THE MAIN FORCING FOR CONVECTION TODAY,
ALTHOUGH CONVECTION IN OUR NORTHERN ZONES WILL BE ENHANCED
SLIGHTLY BY THE REMNANTS OF POST-TROPICAL CYCLONE BILL AS IT MOVES
OFF THE MID- ATLANTIC SEABOARD. SCATTERED THUNDERSTORMS ARE
EXPECTED ACROSS ALL OF OUR INLAND ZONES THIS AFTERNOON AND SOME
MAY LAST INTO THE EARLY EVENING. WITH HIGH INSTABILITY OVER THE
AREA TODAY, AROUND 2000-3000 J/KG MLCAPE, SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DOWNBURSTS WITH DAMAGING WINDS
AND SMALL HAIL. HIGHS TODAY WILL PEAK IN THE MID 90S WITH
OVERNIGHT LOWS IN THE MID 70S.

.SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]...

NORTHWESTERLY LOW-MID LEVEL FLOW (1000-700MB LAYER) WILL BECOME
LIGHT ON MONDAY AND TUESDAY AS A COL EVOLVES, WITH OUR AREA
SITUATED BETWEEN TWO RELATIVELY CLOSE HIGH PRESSURE CENTERS/RIDGES
OVER THE LOWER MISSISSIPPI RIVER VALLEY AND THE FAR WESTERN
ATLANTIC. THIS WILL FAVOR A TYPE ONE SEA BREEZE REGIME IN OUR
LOCAL CLIMATOLOGY - WITH LIGHT AND VARIABLE LOW-LEVEL WINDS. SUCH
A PATTERN TENDS TO FAVOR SCATTERED STORMS IN OUR FLORIDA ZONES,
WITH MORE ISOLATED COVERAGE IN OUR ALABAMA AND GEORGIA ZONES.
HOWEVER, A LINGERING SURFACE TROUGH ON MONDAY MAY AUGMENT THIS
SLIGHTLY AND LEAD TO SCATTERED STORMS ACROSS THE ENTIRE AREA
(40-50% POPS INCLUDED IN MOST LOCATIONS). 925-850MB TEMPERATURES
ARE LIKELY TO BE AT LEAST SLIGHTLY HIGHER ON MONDAY AND TUESDAY
THAN WHAT WE SAW THIS WEEKEND BASED ON A MODEL CONSENSUS,
PARTICULARLY OVER THE NORTHERN HALF OF THE AREA. HIGHS WERE KEPT
IN THE MID-90S OVER OUR FLORIDA ZONES WHERE EARLIER AND GREATER
CONVECTIVE DEVELOPMENT MAY LIMIT AFTERNOON TEMPERATURES. HOWEVER,
UPPER 90S WERE FORECAST FOR THE NORTHERN HALF OF THE AREA. SOME
HEAT INDICES EACH DAY MAY APPROACH LOCAL HEAT ADVISORY CRITERIA
(>108F), BUT CONFIDENCE IN THOSE VALUES BEING ACHIEVED IN A
SPECIFIC AREA ARE NOT HIGH ENOUGH FOR AN ADVISORY ISSUANCE YET.

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...

PRECIPITABLE WATER VALUES HOVERING NEAR 2 INCHES AND THE RETURN OF
A SOUTHERLY COMPONENT TO THE LOW-LEVEL FLOW SHOULD KEEP SCATTERED
THUNDERSTORMS IN THE FORECAST THROUGH THE END OF THE WORK WEEK
DESPITE A BUILDING RIDGE ALOFT. HIGHS IN THE MID-UPPER 90S SHOULD
PERSIST THROUGH THE SAME PERIOD WITH RELATIVELY STEADY 925-850MB
TEMPERATURES FORECAST BY THE GLOBAL MODELS. SOME SLIGHT COOLING IS
THEN FORECAST INTO THE WEEKEND, ALTHOUGH HIGHS SHOULD STILL BE IN
THE 90S IN MOST LOCATIONS.

&&

.AVIATION...

[THROUGH 18Z MONDAY] GUSTY WINDS FROM THE SOUTHWEST POSSIBLE THIS
AFTERNOON AT ECP, OTHERWISE WIND GUSTS WILL BE LIMITED TO
THUNDERSTORM ACTIVITY TODAY. COVERAGE OF THUNDERSTORMS THIS
AFTERNOON WILL BE SCATTERED, SO PUT VCTS AT ALL TERMINALS, WITH
STORMS DISSIPATING EARLY IN THE EVENING.

&&

.MARINE...

LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE
CIRCULATION.

&&

.FIRE WEATHER...

OTHER THAN HIGH DISPERSIONS MONDAY AND TUESDAY AFTERNOONS DUE TO
HIGH MIXING HEIGHTS...THERE ARE NO FIRE WEATHER CONCERNS.

&&

.HYDROLOGY...

ANY THUNDERSTORMS THAT DEVELOP THIS WEEK SHOULD MOVE VERY SLOWLY
GIVEN THE WEAK WIND PATTERN ACROSS THE AREA. THE COMBINATION OF
SLOW-MOVING STORMS AND A VERY MOIST ATMOSPHERE WILL FAVOR LOCALLY
HEAVY RAIN AND PERHAPS A FEW ISOLATED INSTANCES OF FLOODING IN THE
AFTERNOON AND EVENING HOURS ON ANY GIVEN DAY. HEAVY RAIN SHOULD
NOT BE WIDESPREAD ENOUGH FOR FLOODING ON LARGER, PRIMARY RIVERS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   75  96  76  95  76 /  10  50  20  50  20
PANAMA CITY   80  90  80  89  79 /  10  50  20  40  20
DOTHAN        75  98  76  99  76 /  20  40  20  30  20
ALBANY        75  99  75  99  75 /  10  40  20  30  20
VALDOSTA      73  98  74  96  74 /  20  50  20  30  20
CROSS CITY    75  95  75  95  75 /  10  30  20  40  20
APALACHICOLA  79  91  79  91  79 /  10  30  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...MOORE
MARINE...LAMERS
FIRE WEATHER...WESTON
HYDROLOGY...LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:09 PM CDTSevere Thunderstorm WarningTAEFranklin, Liberty36 min
Jun 21, 2:34 PM CDTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.